Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 10, NWS Green Bay, WI

February 8, 2017

NWS Green Bay, WI issued this small craft advisory at Feb 8, 2017, 10:12 AM CST. It took effect at Feb 9, 2017, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2017, 10:12 AM CST (16:12 UTC)
In effect from
Feb 9, 2017, 12:00 AM CST
Expired
Feb 9, 2017, 6:00 PM CST
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

330 
WHUS73 KGRB 081612
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CST WED FEB 8 2017

...GUSTY NORTHWEST WINDS TONIGHT THROUGH THURSDAY...

.HIGH PRESSURE OVER THE NORTHERN PLAINS IS EXPECTED TO MOVE
SOUTHEAST TOWARDS MISSOURI TODAY THROUGH THURSDAY. TIGHTENING
PRESSURE GRADIENTS ARE THEN EXPECTED TO BRING A PERIOD OF GUSTS
INTO THE AREA TONIGHT THROUGH THURSDAY.

LMZ541>543-090015-
/O.NEW.KGRB.SC.Y.0010.170209T0600Z-170210T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1012 AM CST WED FEB 8 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY. 

* WINDS...WINDS ARE ARE EXPECTED TO BE AROUND 15 TO 25 KNOTS WITH
  A FEW SLIGHTLY HIGHER GUSTS POSSIBLE.

* WAVES...WAVES 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
305 
WHUS73 KGRB 082127
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
327 PM CST WED FEB 8 2017

...GUSTY NORTHWEST WINDS TONIGHT THROUGH THURSDAY...

.HIGH PRESSURE OVER THE NORTHERN PLAINS IS EXPECTED TO MOVE
SOUTHEAST TOWARDS MISSOURI TODAY THROUGH THURSDAY. A TIGHTENING
PRESSURE GRADIENT WILL DEVELOP IN THE GREAT LAKES AS A STRONG LOW
PRESSURE SYSTEM MOVES UP THE EAST COAST OF THE U.S. THIS WILL
CREATE A PERIOD OF GUSTY WINDS LATE TONIGHT THROUGH THURSDAY.

LMZ541>543-090530-
/O.CON.KGRB.SC.Y.0010.170209T0600Z-170210T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
327 PM CST WED FEB 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST THURSDAY...

* WINDS...INCREASING TO 15 TO 25 KNOTS BY AROUND MIDNIGHT TONIGHT.
  A FEW GUSTS TO 30 KTS ARE POSSIBLE. 

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
073 
WHUS73 KGRB 090310
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
910 PM CST WED FEB 8 2017

...GUSTY NORTHWEST WINDS TONIGHT THROUGH THURSDAY...

.A TIGHTENING PRESSURE GRADIENT WILL DEVELOP IN THE GREAT LAKES AS
HIGH PRESSURE OVER THE NORTHERN PLAINS MOVES SOUTHEAST TOWARDS 
MISSOURI THROUGH THURSDAY AND A STRONG LOW PRESSURE SYSTEM MOVES 
UP THE EAST COAST OF THE U.S. THIS WILL CREATE A PERIOD OF GUSTY 
WINDS LATE TONIGHT THROUGH THURSDAY. 

LMZ541>543-091115-
/O.CON.KGRB.SC.Y.0010.170209T0600Z-170210T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
910 PM CST WED FEB 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST THURSDAY...

* WINDS...INCREASING TO 15 TO 25 KNOTS LATE TONIGHT. A FEW HIGHER
  GUSTS ARE POSSIBLE. 

* WAVES...1 TO 3 FEET.

* ANOTHER PERIOD OF EVEN STRONGER WINDS ARE EXPECTED ON FRIDAY...
  WITH GALE FORCE GUSTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
803 
WHUS73 KGRB 090939
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
339 AM CST THU FEB 9 2017

...GUSTY NORTHWEST WINDS TONIGHT THROUGH THURSDAY...

.A TIGHT PRESSURE GRADIENT WILL BRING GUSTY WESTERLY WINDS TODAY.
HIGH PRESSURE WILL RELAX WINDS DURING THE AFTERNOON HOURS,
CONTINUING THROUGH TONIGHT. A CLIPPER SYSTEM WILL BRING GUSTY
WINDS BACK TO THE AREA ON FRIDAY, WITH GUSTS TO GALE FORCE
EXPECTED AT TIMES.

LMZ541>543-091745-
/O.CON.KGRB.SC.Y.0010.000000T0000Z-170210T0000Z/
/O.NEW.KGRB.GL.A.0001.170210T1500Z-170211T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
339 AM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* WINDS...WEST 15 TO 25 KNOTS DECREASING TO 10 TO 15 KTS EARLY IN
  THE AFTERNOON AND CONTINUING TONIGHT. SOUTHWEST WINDS TO 30
  KNOTS WITH GUSTS TO 35 KNOT GALES ON FRIDAY. 

* WAVES...2 FEET OR LESS TODAY AND TONIGHT, BUILDING TO 5 TO 8 
FEET ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

KURIMSKI
013 
WHUS73 KGRB 091550
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
950 AM CST THU FEB 9 2017

...GUSTY NORTHWEST WINDS TONIGHT THROUGH THURSDAY...

.A TIGHT PRESSURE GRADIENT WILL BRING GUSTY WESTERLY WINDS TODAY.
HIGH PRESSURE WILL RELAX WINDS DURING THE AFTERNOON HOURS,
CONTINUING THROUGH TONIGHT. A CLIPPER SYSTEM WILL BRING GUSTY
WINDS BACK TO THE AREA ON FRIDAY, WITH GUSTS TO GALE FORCE
EXPECTED AT TIMES.

LMZ541>543-100000-
/O.CON.KGRB.SC.Y.0010.000000T0000Z-170210T0000Z/
/O.CON.KGRB.GL.A.0001.170210T1500Z-170211T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
950 AM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WINDS...WEST 15 TO 25 KNOTS DECREASING TO 10 TO 15 KTS EARLY 
  IN THE AFTERNOON AND CONTINUING TONIGHT. SOUTHWEST WINDS TO 30 
  KNOTS WITH GUSTS TO 35 KNOT GALES ON FRIDAY. 

* WAVES...2 FEET OR LESS TODAY AND TONIGHT, BUILDING TO 5 TO 8 
  FEET ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
225 
WHUS73 KGRB 092203
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CST THU FEB 9 2017

...GALES POSSIBLE FRIDAY...

.A CLIPPER SYSTEM WILL BRING GUSTY WINDS TO THE AREA ON FRIDAY, 
WITH GALE FORCE GUSTS POSSIBLE.

LMZ541>543-100615-
/O.CON.KGRB.SC.Y.0010.000000T0000Z-170210T0000Z/
/O.CON.KGRB.GL.A.0001.170210T1500Z-170211T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
403 PM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WINDS...WEST 15 TO 20 KNOTS WITH A FEW HIGHER GUSTS POSSIBLE EARLY...DECREASING
  TO 10 TO 15 KTS THIS EVENING. SOUTHWEST WINDS WILL THEN 
  INCREASE TO 30 KNOTS WITH GUSTS TO 35 KNOTS POSSIBLE FRIDAY.

* WAVES...2 FEET OR LESS TONIGHT...BUILDING TO 5 TO 8 FEET ON 
  FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 5:23 AM CST, 4 hours 49 minutes earlier.

Area forecast discussion, Feb 8, 5:23 AM CST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
523 AM CST Wed Feb 8 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 324 AM CST Wed Feb 8 2017

Cold air will continue to filter in across the western Great Lakes
this morning. The cold air has caused temperatures to plummet to
the single digits above zero across much of western Wisconsin. The
cold air will keep temperatures muted today, as highs range from
around 10 degrees across north central Wisconsin, to around 20
across east central Wisconsin. High temperatures will likely occur
this morning, with steady of falling temperatures during the
afternoon hours. Other than some lake effect snow across Vilas
County, and some flurries early this morning, the weather is
expected to be fairly dry across much of the area today.

The effects of the cold air will be felt in full force tonight as
partial clearing allows lows to plummet to the single digits below
zero across central and north central Wisconsin, with lows around
zero across east central Wisconsin. The cold temperatures and
winds will combine to send wind chill values down to around 20
below zero late tonight and Thursday morning across central and
north central Wisconsin. While these values will be right around
Wind Chill Advisory criteria, will hold off on headlines at this
time as it appears to be marginal.

Highs on Thursday are only expected to recover to around 10 to 15
above zero under a continued cold air mass in place across the
western Great Lakes as a ridge of high pressure passes through the
region.

.LONG TERM...Thursday Night Through Tuesday
Issued at 324 AM CST Wed Feb 8 2017

After a period of arctic air Wednesday and Thursday, much warmer
air will return to the region by Friday with above normal
temperatures over the weekend into early next week.

A clipper system is expected to bring a chance of light snow to
northern Wisconsin late Thursday night and Friday morning along
with much warmer air on Friday. Models continue to show issues
with saturation of the atmosphere late Thursday night into Friday
morning. Best chances of snow will be across north-central and far
northeast Wisconsin where an inch or two is possible. For
locations south of a Wausau to Green Bay to Kewaunee line, do not
expect much precipitation, and at some locations across central
and east-central Wisconsin may not see any precipitation at all
with this clipper system.

System for Saturday into Sunday still has not resolved itself
with respect to timing and precipitation amounts. The ECMWF is
slower and much further north with west-east axis of precipitation
with southern stream system. The Canadian is faster and farther
south with axis of heavier precipitation. The gfs is trending
towards the Canadian with main feature well to the south with
precipitation arriving on Sunday with northern stream system.
Either way, there should be some precipitation around at some
point during this period. Hopefully models come into better
agreement on the southern stream system and where the axis of
heavier snow would fall.

Several clipper systems will pass across the western Great Lakes
region early next week. Low confidence is these systems would
bring any significant precipitation to the area. Above normal
temperatures should continue into the middle of next week.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 523 AM CST Wed Feb 8 2017

MVFR conditions this morning should give way to VFR conditions
later this morning and into the afternoon as drier air works in
from the west. Skies are expected to scatter out this evening as
even drier air moves across the western Great Lakes.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......Kurimski
Hazardous weather outlook, Feb 8, 3:29 AM CST, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
329 AM CST Wed Feb 8 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
329 AM CST Wed Feb 8 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

An influx of cold air has caused untreated wet roads to freeze,
resulting in areas of black ice. Motorists should check the latest
forecasts and road reports before heading out this morning.

Arctic air will settle in across the area today and tonight.
Temperatures are expected to be 10 to 15 degrees below normal.
Wind chills on tonight and early Thursday are expected to drop
into the -10 to -25 degree range, with the coldest readings across
central and north central wisconsin.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A light accumulating snow is possible across mainly north central
and far northeast Wisconsin late Thursday night into Friday
morning. The snow may result in locally hazardous travel.

A low pressure system is expected to impact the forecast area
Saturday night into Sunday, and may bring accumulating snow or
sleet. Those with weekend travel plans should keep an eye on the
forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-090930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
329 AM CST Wed Feb 8 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

South winds may briefly gust to gale force on Friday.

West winds gusting to gale force are possible Sunday night into
Monday.

Kurimski/Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 12:19 AM CSTSpecial Weather StatementGRBOconto, Outagamie26 min
Feb 8, 12:50 AM CSTSpecial Weather StatementGRBBrown, Calumet, Oconto, Outagamie, Winnebago55 min

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.